Congestive heart failure during osimertinib treatment for epidermal growth factor receptor (EGFR)-mutant non-small cell lung cancer (NSCLC)

Hiromi Watanabe, Eiki Ichihara, Hirohisa Kano, Kiichiro Ninomiya, Mitsune Tanimoto, Katsuyuki Kiura

Research output: Contribution to journalArticle

Abstract

We herein report a case of congestive heart failure which developed during osimertinib treatment. A 78-year-old woman presented with mild exertional dyspnea three weeks after starting osimertinib for the treatment of epidermal growth factor receptor (EGFR) T790M-positive non-small cell lung cancer. She was diagnosed with congestive heart failure caused by the osimertinib. In contrast to trastuzumab, a human epidermal growth factor receptor 2 (HER2) monoclonal antibody that often causes cardiac dysfunction, the causal relationship between osimertinib and cardiotoxicity has so far received little attention and thus remains unclear. However, it inhibits HER2 in addition to mutant EGFR, thereby potentially causing cardiotoxicity.

Original languageEnglish
Pages (from-to)2195-2197
Number of pages3
JournalInternal Medicine
Volume56
Issue number16
DOIs
Publication statusPublished - 2017

Fingerprint

Epidermal Growth Factor Receptor
Non-Small Cell Lung Carcinoma
Heart Failure
Therapeutics
Dyspnea
Monoclonal Antibodies
osimertinib
human ERBB2 protein
Cardiotoxicity

Keywords

  • Heart failure
  • Lung cancer
  • Osimertinib
  • T790M

ASJC Scopus subject areas

  • Internal Medicine

Cite this

Congestive heart failure during osimertinib treatment for epidermal growth factor receptor (EGFR)-mutant non-small cell lung cancer (NSCLC). / Watanabe, Hiromi; Ichihara, Eiki; Kano, Hirohisa; Ninomiya, Kiichiro; Tanimoto, Mitsune; Kiura, Katsuyuki.

In: Internal Medicine, Vol. 56, No. 16, 2017, p. 2195-2197.

Research output: Contribution to journalArticle

@article{22a466844b48459b8e94bf9552e5a2ca,
title = "Congestive heart failure during osimertinib treatment for epidermal growth factor receptor (EGFR)-mutant non-small cell lung cancer (NSCLC)",
abstract = "We herein report a case of congestive heart failure which developed during osimertinib treatment. A 78-year-old woman presented with mild exertional dyspnea three weeks after starting osimertinib for the treatment of epidermal growth factor receptor (EGFR) T790M-positive non-small cell lung cancer. She was diagnosed with congestive heart failure caused by the osimertinib. In contrast to trastuzumab, a human epidermal growth factor receptor 2 (HER2) monoclonal antibody that often causes cardiac dysfunction, the causal relationship between osimertinib and cardiotoxicity has so far received little attention and thus remains unclear. However, it inhibits HER2 in addition to mutant EGFR, thereby potentially causing cardiotoxicity.",
keywords = "Heart failure, Lung cancer, Osimertinib, T790M",
author = "Hiromi Watanabe and Eiki Ichihara and Hirohisa Kano and Kiichiro Ninomiya and Mitsune Tanimoto and Katsuyuki Kiura",
year = "2017",
doi = "10.2169/internalmedicine.8344-16",
language = "English",
volume = "56",
pages = "2195--2197",
journal = "Internal Medicine",
issn = "0918-2918",
publisher = "Japanese Society of Internal Medicine",
number = "16",

}

TY - JOUR

T1 - Congestive heart failure during osimertinib treatment for epidermal growth factor receptor (EGFR)-mutant non-small cell lung cancer (NSCLC)

AU - Watanabe, Hiromi

AU - Ichihara, Eiki

AU - Kano, Hirohisa

AU - Ninomiya, Kiichiro

AU - Tanimoto, Mitsune

AU - Kiura, Katsuyuki

PY - 2017

Y1 - 2017

N2 - We herein report a case of congestive heart failure which developed during osimertinib treatment. A 78-year-old woman presented with mild exertional dyspnea three weeks after starting osimertinib for the treatment of epidermal growth factor receptor (EGFR) T790M-positive non-small cell lung cancer. She was diagnosed with congestive heart failure caused by the osimertinib. In contrast to trastuzumab, a human epidermal growth factor receptor 2 (HER2) monoclonal antibody that often causes cardiac dysfunction, the causal relationship between osimertinib and cardiotoxicity has so far received little attention and thus remains unclear. However, it inhibits HER2 in addition to mutant EGFR, thereby potentially causing cardiotoxicity.

AB - We herein report a case of congestive heart failure which developed during osimertinib treatment. A 78-year-old woman presented with mild exertional dyspnea three weeks after starting osimertinib for the treatment of epidermal growth factor receptor (EGFR) T790M-positive non-small cell lung cancer. She was diagnosed with congestive heart failure caused by the osimertinib. In contrast to trastuzumab, a human epidermal growth factor receptor 2 (HER2) monoclonal antibody that often causes cardiac dysfunction, the causal relationship between osimertinib and cardiotoxicity has so far received little attention and thus remains unclear. However, it inhibits HER2 in addition to mutant EGFR, thereby potentially causing cardiotoxicity.

KW - Heart failure

KW - Lung cancer

KW - Osimertinib

KW - T790M

UR - http://www.scopus.com/inward/record.url?scp=85027550634&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85027550634&partnerID=8YFLogxK

U2 - 10.2169/internalmedicine.8344-16

DO - 10.2169/internalmedicine.8344-16

M3 - Article

VL - 56

SP - 2195

EP - 2197

JO - Internal Medicine

JF - Internal Medicine

SN - 0918-2918

IS - 16

ER -